Unexplained Nausea


#1

10yo daughter dx’d in October, so in 5th month, has been having a ton of nausea after meals, especially but not exclusively in evenings. Also some burps that she says taste like barf (is that GERD?), and some diarrhea.

Negative for celiac at dx. Changed from Levemir to Tresiba, thinking she might be having allergic reaction to her evening basal dose. Our CDE says Gastroparesis is typically only in people who’ve had T1D much longer. Not only when happening when she’s high and she is always negative/trace Ketones when we check. I’m currently tracking the episodes against her food log to look for dietary connections.

Does anyone have any other thoughts on what it might be, and how to get her some relief?


(mikefarley) #2

Could your daughter have ketoacidosis? You didn’t describe treatment, so I don’t know if she’s using CGM or regular fingersticks. If you’re not sure, test for ketones in urine. Strips are not too expensive at places like Walmart.


(mikefarley) #3

I apologize, my web page didn’t display the lower part of your original post.


(joe) #4

@Gemstone hello,

in my opinion, if she had an allergic reaction to insulin it would have a local affect and it’d be easy to spot. I would look into a coincidental virus. Maybe indigestion but that could be a subset of either gerd or gastroparesis. I think you should just keep an eye on it for now. Anyway if a guess is worth anything. Good luck


#5

Still dealing with this nausea issue. I had read that nausea and sore throat is a rare side effect of Levemir for some people. Our Endo has not seen this tho. And though Tresiba works much better for bg control for my daughter the nausea didn’t resolve with the switch.

I’m looking at food connections now. Have heard lots of people testing negative for celiac but still developing gluten intolerance. Have also read about sensitivities to sugar substitutes. We usually stay away from sugar-free foods but I’m double checking everything for hidden sugar alcohols.

Still searching…